Alert archive / Alabama / River Flood Warnings in 2013

River Flood Warning 37, NWS Birmingham, AL

August 1, 2013Bibb County, Jefferson County, Shelby County, Alabama

NWS Birmingham, AL issued this river flood warning at Aug 1, 2013, 12:45 PM CDT for Bibb County, Jefferson County, Shelby County, Alabama. It took effect at Aug 1, 2013, 2:25 PM CDT. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Aug 1, 2013, 12:45 PM CDT (17:45 UTC)
In effect from
Aug 1, 2013, 2:25 PM CDT
Expired
Aug 2, 2013, 7:58 AM CDT
In force
18 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL

The radar

The Birmingham radar (KBMX), 24 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cahaba River near Cahaba Heights (CHGA1). The gauge peaked at 14.77 ft at Aug 1, 2013, 3:00 PM CDT.

actionminormoderate102008/0108/0208/03
Action stage
14 ft
Minor stage
14 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02423425, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WGUS44 KBMX 011745
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
1245 PM CDT THU AUG 1 2013

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  CAHABA RIVER NEAR CAHABA HEIGHTS AFFECTING BIBB...JEFFERSON AND 
  SHELBY COUNTIES.

.HEAVY RAINFALL THAT OCCURRED LAST NIGHT IS PRODUCING RISES OVER THE 
UPPER CAHABA RIVER BASIN...AND A FLOOD WARNING IS NOW IN EFFECT FOR 
THE CAHABA RIVER NEAR CAHABA HEIGHTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC007-073-117-020545-
/O.NEW.KBMX.FL.W.0037.130801T1925Z-130802T1258Z/
/CHGA1.1.ER.130801T1925Z.130802T0000Z.130802T0058Z.NO/
1245 PM CDT THU AUG 1 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CAHABA RIVER NEAR CAHABA HEIGHTS.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:30 PM THURSDAY THE STAGE WAS 13.4 FEET. 
* FLOOD STAGE IS 14 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 15.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY MIDNIGHT TONIGHT.
* IMPACT...AT 14 FEET...MINOR FLOODING OCCURS IN THE CAHABA HEIGHTS
  AREA.

&&

LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
          3340 8677 3342 8674         

$$
1 follow-up statement
692 
WGUS84 KBMX 020056
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
756 PM CDT THU AUG 1 2013


...THE FLOOD WARNING IS CANCELLED FOR THE CAHABA RIVER NEAR CAHABA 
HEIGHTS...

.THE CAHABA RIVE NEAR CAHABA HEIGHTS HAS FALLEN BELOW FLOOD STAGE.
HOWEVER...SOME MINOR FLOODING OF THE LOW LYING AREAS SURROUNDING
THE RIVER MAY STILL BE POSSIBLE THROUGH THE MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

THIS WILL BE THE LAST STATEMENT FOR THIS EVENT. .

&&

ALC007-073-117-020126-
/O.CAN.KBMX.FL.W.0037.000000T0000Z-130802T1258Z/
/CHGA1.1.ER.130801T1816Z.130801T2015Z.130801T2207Z.NO/
756 PM CDT THU AUG 1 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE CAHABA RIVER NEAR CAHABA HEIGHTS.
* AT  7:30 PM THURSDAY THE STAGE WAS 11.4 FEET. 
* FELL BELOW FLOOD STAGE AT  5:07 PM THURSDAY.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 2.6 FEET BY SATURDAY 
  MORNING.
* IMPACT...AT 14 FEET...MINOR FLOODING OCCURS IN THE CAHABA HEIGHTS
  AREA.

&&

LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
          3340 8677 3342 8674         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Aug 1, 12:26 PM CDT, 19 minutes earlier.

Area forecast discussion, Aug 1, 12:26 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1226 PM CDT THU AUG 1 2013

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

THE MCS THAT PRODUCED THE OVERNIGHT CONVECTION HAS MOVED OFFSHORE
INTO THE NORTHERN GULF OF MEXICO. NORTHWEST FLOW ALOFT WILL USHER
IN SOME DRIER MID LEVEL AIR INTO THE AREA TODAY...AND KEEP A LID
ON CONVECTION ACROSS AREAS ALONG AND NORTH OF I-20. SMALL RAIN
CHANCES WILL BE KEPT ACROSS SOUTHERN COUNTIES FOR THIS AFTERNOON
AS A WEAK SURFACE FRONT LINGERS IN THIS AREA. HIGHER AMOUNTS OF
LOW LEVEL MOISTURE LEFT OVER FROM PREVIOUS RAIN...ALONG WITH WEAK
COOL AIR ADVECTION...HAS HELPED PRODUCE SOME LOW CLOUDS ALONG THE
I-20 CORRIDOR...BUT THIS CLOUD COVER SHOULD MIX OUT IN THE NEXT
FEW HOURS.

58/ROSE

&&

.AVIATION...
18Z TAF DISCUSSION.

A FEW SITES MAY HOLD ON TO INTERMITTENT MVFR CIGS THROUGH 20Z BUT
MAINLY VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. KTOI
COULD SEE LIGHT FOG WITH MVFR VIS AROUND DAYBREAK. ELSEWHERE NO
IMPACTS ARE EXPECTED OVERNIGHT.

87/GRANTHAM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/87
Hazardous weather outlook, Aug 1, 7:50 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
750 AM CDT THU AUG 1 2013

ALZ011>015-017>050-021300-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
750 AM CDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:52 PM CDTSpecial Weather StatementBMXBlount, St. Clair38 min
Jul 31, 9:05 PM CDTSpecial Weather StatementBMXCherokee40 min
Jul 31, 10:48 PM CDTAreal Flood AdvisoryBMXBlount3 hr
Jul 31, 11:47 PM CDTSpecial Weather StatementBMXJefferson43 min
Aug 1, 12:02 AM CDTAreal Flood AdvisoryBMXJefferson3 hr
Aug 1, 12:35 AM CDTAreal Flood AdvisoryBMXBlount115 min
Aug 1, 12:38 AM CDTAreal Flood AdvisoryBMXJefferson, St. Clair, Shelby, Talladega112 min
Aug 1, 1:50 AM CDTSpecial Weather StatementBMXShelby40 min
Aug 1, 2:20 AM CDTSpecial Weather StatementBMXBibb, Chilton, Coosa, Tuscaloosa40 min
Aug 1, 3:32 AM CDTAreal Flood AdvisoryBMXBibb, Blount, Chilton, Coosa, Jefferson, Shelby and 3 more3 hr
Aug 1, 4:00 AM CDTAreal Flood AdvisoryBMXDallas, Elmore, Lowndes, Montgomery2 hr
Aug 1, 7:16 AM CDTAreal Flood AdvisoryBMXHale119 min

Nearby

River Flood Warnings in Alabama, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.